Recurrent drug-induced liver injury (DILI) with ciprofloxacin and amoxicillin/clavulanic.Rev Esp Enferm Dig 2015; 107(12):767-8RE
Ciprofloxacin and amoxicillin/clavulanic are two widely used antibiotics due to their high efficacy and few side effects. While the percentage of hepatotoxicity of these antibiotics is low, their frequent use has led to a progressive increase in the number of cases. Both antibiotics have been associated with a wide variety of hepatotoxic reactions, from a slight rise of transaminases to fulminant hepatitis. Once hepatotoxicity secondary to a drug appears, the first step is to discontinue the drug. Physicians may opt to administer an alternative treatment with a different chemical structure. It should be borne in mind, however, that different chemical structures may also cause recurrent drug-induced liver injuries (DILI). We present the case of a patient who consecutively developed DILI due to ciprofloxacin and amoxicillin/clavulanic.